Hostname: page-component-594f858ff7-x2rdm Total loading time: 0 Render date: 2023-06-09T16:01:55.398Z Has data issue: false Feature Flags: { "corePageComponentGetUserInfoFromSharedSession": true, "coreDisableEcommerce": false, "corePageComponentUseShareaholicInsteadOfAddThis": true, "coreDisableSocialShare": false, "useRatesEcommerce": true } hasContentIssue false

Polynomial languages with finite antidictionaries

Published online by Cambridge University Press:  22 November 2008

Arseny M. Shur*
Ural State University, Ekaterinburg, Russia;
Get access


We tackle the problem of studying which kind of functions can occur as complexity functions of formal languages of a certain type. We prove that an important narrow subclass of rational languages contains languages of polynomial complexity of any integer degree over any non-trivial alphabet.

Research Article
© EDP Sciences, 2008

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)


Brandenburg, F.-J., Uniformly growing k-th power free homomorphisms. Theoret. Comput. Sci. 23 (1983) 6982. CrossRef
C. Choffrut and J. Karhumäki, Combinatorics of words, in Handbook of formal languages, Vol. 1, Chap. 6, edited by G. Rosenberg, A. Salomaa. Springer, Berlin (1997), 329–438.
Crochemore, M., Mignosi, F. and Restivo, A., Automata and forbidden words. Inform. Process. Lett. 67 (1998) 111117. CrossRef
Ehrenfeucht, A. and Rozenberg, G., On subword complexities of homomorphic images of languages. RAIRO-Theor. Inf. Appl. 16 (1982) 303316.
Kobayashi, Y., Repetition-free words. Theoret. Comput. Sci. 44 (1986) 175197. CrossRef
A.M. Shur, Combinatorial complexity of rational languages. Discr. Anal. Oper. Res., Ser. 1 12 (2005) 78–99 (in Russian).